MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA MOTUS AX

EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA MOTUS AX
Model Number M112B1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Pain (1994); Scar Tissue (2060)
Date of Event 04/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned to the manufacturer for evaluation.El.En.'s service personnel checked the actual device unit at customer site on (b)(6) 2018.The technician found, prior to any servicing operation, the device to be working properly within specifications(service report code (b)(4)).The technician found that the device was working properly without any need of intervention.El.En.(b)(4), the manufacturer of the device involved in this event, asked to (b)(4) (us importer of the motus ax laser medical device) to contact the patient in order to investigate on the issue reported on the medwatch report code mw5077152.The patient was contacted but did nor respond until the third attempt to reach her.She decided to respond on the third reminder by (b)(4).The patient informed (b)(4) specifying the place where the event happened: (b)(6).She also informed that she is a skin type 5 (fitzpatrick scale).As stated in the initial voluntary medwatch report code mw5077152 she reported to have scars and disfiguration.Despite the request of pictures of her suspected lesions, the patient decided to not disclose any picture of her.(b)(4), based on the site where the event happened, contacted the clinic in order to have more detailed information.The site responded that the physician involved was doctor (b)(6), and he spoke directly with (b)(4) in order to give more details relative to the device and parameter used for treating the patient.Dr.(b)(6) stated that he used the motus ax with the moveo handpiece with parameters that are aligned with the clinical guidelines for the motus ax laser medical device (clinical manual code (b)(4)).No other information relative to the treatment such as patient's pre treatment evaluation were disclosed by the physician.The physician, moreover, stated that he did not notice any burn/hyperpigmentation on the patient following the treatment.Dr.(b)(6) invited, three times, the patient to his clinic for a follow-up visit but she always declined.The patient only send pictures of her to the physician two weeks post-treatment; dr.(b)(6) evaluated the pictures and concluded that no burns or hyperpigmentation were present.(b)(4) asked to the physician if it was possible to have the picture of the patient but the doctor, in observance to the applicable privacy laws of the united stated of america, did not disclose any sensitive information about the patient to the us importer.We, the manufacturer of the device involved in this event, performed an internal investigation in order to define the possible root cause of the event based on the facts that: the device is working properly within specifications; the patient did not disclose any objective clinical information (eg.Pictures of the lesion) related to the injury reported and her actual state of health; the information given by the physician from the site where the patient was treated do not correspond with the information reported by the patient regarding the lesion (the physician did not notice any burn/hyperpigmentation); we, the manufacturer of the device are not able to confirm the complaint regarding the lesion reported by the patient in the medwatch report code mw5077152 and we are unable to undoubtedly define the root cause of the event.By our analysis we found that the treatment with the moveo handpiece requires the physician to correctly move the handpiece on the skin of the patient in order to distribute evenly the energy to the skin.Moreover, as well known as common good practice for the treatments with lasers, the darker skin types require particular attention and caution because the darker is the skin the higher is the energy absorption.Based on that is crucial that the physician performs the adequate pre-treatment evaluation of the patient (eg.Perform a skin test as required by the operator's manual code (b)(4) supplied with the device) in order to correctly define the most appropriate settings of the device under physician's responsibility.The investigation carried out did not conclude that a design deficiency or device malfunctioning was responsible for causing the event.Rather, it is suspected that there was a human factors issue, where a failure of the operator to appropriately perform the pre-treatment evaluation of the patient, contributed to the event.By manufacturer's investigation the operator's manual and risk analysis are adequate.Device working within specifications.No remedial action required.This initial report is to be considered as final report, unless fda has further questions.
 
Event or Problem Description
In date (b)(6) 2018 el.En.'s us agent, mr.(b)(6), received a communication from fda relative to a voluntary medwatch report code mw5077152.The same day mr.(b)(6) forwarded the mail to el.En.As the manufacturer of the device involved in the adverse event reported in the voluntary medwatch report mw5077152.The patient , ms.(b)(6), reported to have received a treatment with the motus ax laser medical device (ref: (b)(4) - s/n: (b)(4)- cdrh accession number: (b)(4)- manufactured by el.En.Electronic engineering (b)(4)) for hair removal in the lower face and neck area.She states that the treatment was performed by the laser technician with the lowest settings recommended by the manufacturer for her skin type.Ms.(b)(6) reports in the medwatch report to have suffered extreme burns, pain, disfiguration and scarring.The date of the event reported by ms.(b)(6) is (b)(6) 2018 while the medwatch report mw5077152 has been sent to the fda in date (b)(6) 2018 and received by fda in date (b)(6) 2018.The contact detail of ms.(b)(6), reported in the medwatch report are the email and phone number (stated in section of the present mdr report).This medwatch report is in response to fda report mw5077152 submitted to fda by the patient.We, the manufacturer of device, became aware of the event on (b)(6) 2018 by email from the us agent and, according to 21 cfr part 803, submitted to fda an own mdr report in order to conduct an investigation of the event and to obtain missing or incomplete information.

Brand Name
DEKA MOTUS AX
Common Device Name
DEKA MOTUS AX
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, firenze 50041
IT  50041
MDR Report Key7636948
Report Number3001431138-2018-00003
Device Sequence Number2376384
Product Code GEX
UDI-Device Identifier08057017760221
UDI-Public(01)08057017760221(11)180104
Combination Product (Y/N)N
PMA/510(K) Number
K162886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM112B1
Device Catalogue NumberM112B1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;